Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2014, 5:05 PM CDT for Audrain County, Boone County, Callaway County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 5:05 PM CDT (22:05 UTC)
- Expired
- Mar 27, 2014, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:06 PM CDT | HAIL 1 | Harrisburg, MO | |
| Mar 27, 5:14 PM CDT | HAIL 0.5 | 3 Nw Hallsville, MO | HAIL COVERING GROUND. |
| Mar 27, 5:39 PM CDT | HAIL 0.75 | Columbia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 688 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KLSX 272205
SVRLSX
MOC007-019-027-272245-
/O.NEW.KLSX.SV.W.0011.140327T2205Z-140327T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
* UNTIL 545 PM CDT
* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MIDWAY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CENTRALIA...MEXICO...STURGEON...HALLSVILLE...MURRY...
AUXVASSE...HATTON...THOMPSON AND KINGDOM CITY.
THIS WARNING INCLUDES FINGER LAKES STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 115 TO EXIT 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3901 9257 3923 9244 3924 9186 3888 9191
3895 9254 3897 9257
TIME...MOT...LOC 2205Z 271DEG 40KT 3907 9238
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY4 follow-up statements
094
WWUS53 KLSX 272211
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT THU MAR 27 2014
MOC007-019-027-272245-
/O.CON.KLSX.SV.W.0011.000000T0000Z-140327T2245Z/
BOONE MO-CALLAWAY MO-AUDRAIN MO-
511 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
AUDRAIN...NORTHWESTERN CALLAWAY AND NORTHERN BOONE COUNTIES UNTIL 545
PM CDT...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HALLSVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL SOUTH
OF HARRISBURG.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...HALLSVILLE...MURRY...AUXVASSE...HATTON...THOMPSON AND
KINGDOM CITY.
THIS WARNING INCLUDES FINGER LAKES STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 121 TO EXIT 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3923 9238 3924 9186 3888 9191 3895 9250
TIME...MOT...LOC 2211Z 271DEG 40KT 3906 9229
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY882
WWUS53 KLSX 272218
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT THU MAR 27 2014
MOC007-019-027-272245-
/O.CON.KLSX.SV.W.0011.000000T0000Z-140327T2245Z/
BOONE MO-CALLAWAY MO-AUDRAIN MO-
518 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
AUDRAIN...NORTHWESTERN CALLAWAY AND NORTHERN BOONE COUNTIES UNTIL 545
PM CDT...
AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MURRY...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL SOUTH
OF HARRISBURG AND IN HALLSVILLE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...MURRY...AUXVASSE...HATTON...THOMPSON AND KINGDOM CITY.
THIS WARNING INCLUDES FINGER LAKES STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 121 TO EXIT 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3923 9238 3924 9186 3888 9191 3895 9250
TIME...MOT...LOC 2218Z 271DEG 40KT 3906 9219
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY431
WWUS53 KLSX 272229
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT THU MAR 27 2014
MOC019-272239-
/O.CAN.KLSX.SV.W.0011.000000T0000Z-140327T2245Z/
BOONE MO-
529 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3898 9190 3899 9213 3907 9211 3924 9210
3924 9186
TIME...MOT...LOC 2229Z 269DEG 43KT 3912 9203
$$
MOC007-027-272245-
/O.CON.KLSX.SV.W.0011.000000T0000Z-140327T2245Z/
CALLAWAY MO-AUDRAIN MO-
529 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
AUDRAIN AND NORTH CENTRAL CALLAWAY COUNTIES UNTIL 545 PM CDT...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CENTRALIA...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
HALLSVILLE WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AUXVASSE AND THOMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3898 9190 3899 9213 3907 9211 3924 9210
3924 9186
TIME...MOT...LOC 2229Z 269DEG 43KT 3912 9203
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY602
WWUS53 KLSX 272233
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT THU MAR 27 2014
MOC007-027-272243-
/O.CAN.KLSX.SV.W.0011.000000T0000Z-140327T2245Z/
CALLAWAY MO-AUDRAIN MO-
533 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AUDRAIN AND NORTH
CENTRAL CALLAWAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3898 9190 3899 9213 3907 9211 3924 9210
3924 9186
TIME...MOT...LOC 2233Z 269DEG 43KT 3912 9197
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:07 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 27, 3:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT Thu Mar 27 2014 .SHORT TERM: (Through Late Tonight) Issued at 306 PM CDT Thu Mar 27 2014 A dynamic low pressure system will push rapidly across our forecast area late this afternoon and this evening. Wind shear params are quite favorable for strong to severe storms. However, instability params are currently not as favorable as indicated by the 18z SGF sounding. It shows a strong mid-level cap (CIN 315 J/kg) and lower instability available without much additional surface heating. Some clearing is developing about and hour or two before the line of storms arrives, per satellite and radar loops. We will continue to expect a line of convection to race through the area starting between 4 and 5 pm for our western counties and reaching our eastern counties by 10 or 11 pm. The primary hazards will be large hail and damaging winds, especially the cap erodes sufficiently for uninhibited updrafts. Behind the line of storms and cold fropa, we should see some clearing develop from west to east after midnight as steady NW winds bring colder are to the region. Shimon .LONG TERM: (Friday through Next Thursday) Issued at 306 PM CDT Thu Mar 27 2014 Despite some sunshine on Friday the mixing of 850mb temps in the 2C to 8C range will keep highs around 50 north with around 60 south. Increasing clouds in the afternoon will indicate the approach of the next low pressure system. That shortwave is forecast to track just south of Missouri and Illinois, with varying solutions in the 12z models as to how far north the precipitation shield will extend Friday evening. The GFS and Canadian GEM continue to be the most aggressive with the northern extent, covering a majority of the LSX forecast area, while the NAM and ECMWF just affect the southeastern third of the area. We confined likely PoPs in th evening to the southeastern areas where the best forcing for precip will most likely reside, with chance PoPs in all but the NW third. After midnight Friday night, the wave will quickly slide to the east and dry air will help to limit the northern extent to areas southeast of St Louis. Dry and cool conditions will return for Saturday as sunshine prevails for much of the day. Surface ridging and steady height rises aloft on Sunday will produce a noticeable warming trend, as highs climb into the mid 60s to around 70. The mild conditions will extend into Monday but precipitation chances will increase Monday morning ahead of a cold front. Low pressure will track from eastern Colorado to Iowa on Monday, as its trailing cold front reaches western Missouri by 00z/7pm Monday. Moisture will be limited this far south of the system, so precip coverage only warranted chance PoPs for now. A few light showers may linger in western Illinois Monday night, but most areas should see dry conditions overnight. The next in a long series of weather systems is projected to arrive in the area late Tuesday night or Wednesday, as a warm frontogenesis develops across our forecast area from SW to NE. Per the GFS, low pressure will eventually track NE along that front later Wed into Wed evening, increasing precip chances into the likely category in the NW Wed afternoon and the SE Wed night. Timing differences in the extended have prompted the inclusion of chance PoPs as late as Thursday due to the ECMWF indicating a delayed passage of low pressure along the front. Shimon && .AVIATION: (For the 18z TAFs through 18z Friday Afternoon) Issued at 110 PM CDT Thu Mar 27 2014 Strong 992 mb low pressure over southeast Nebraska will weaken a bit as it lifts ne to along the eastern WI/IL border by 06Z/1 am tonight. This will pull a cold front from eastern KS eastward through eastern MO and west central/sw IL this evening. A pre-frontal trof will move through COU and UIN late this afternoon and through St Louis metro airports early this evening and be accompanied by about a 2-3 hour period of thunderstorms with vsbys restricted to 2-3 miles with moderate to potentially brief heavy rains. Overcast clouds of 2.5-3.5k ft with lowest ceilings at UIN and COU this afternoon to scattered a few hours behind cold front later this evening and overnight expect at UIN where wrap around broken to overcast low clouds linger into Friday morning. Strong south winds 18-24 kts with gusts of 25-33 kts this afternoon to shift sw by early evening and then west late this evening and overnight and gradually subside during overnight. Lighter nw winds turn north during Friday at 5-10 kts. Specifics for KSTL: Today...Complex low pressure sprawled from se Nebraska into sw KS will continue to press eastward today. Departing area of rain showers ne into central IL has left the airmass worked over for now with considerable residual low end VFR/higher MVFR ceilings in place. Upstream trends at COU have shown ceilings slowly dropping the last several hours to near 2500 ft, so may have a period of marginal ceilings at or just below 3k ft this afternoon. With the low clouds, all surface based instability will remain out to the west although some elevated instability remains locally. For now will keep generally dry conditions for this afternoon outside patchy sprinkles. Low cloud cover should hold down mixing somewhat this afternoon, so south wind gusts have been lowered a bit into the upper 20s and lower 30s knot range. Tonight/Friday...Thunderstorms will develop along the cold front across eastern KS/western MO and consolidate into a line and move east. This movement may be slightly slower than earlier expected, with the RAP/HRRR and AF ensembles suggesting a narrow line of convection reaching STL 02Z-03Z and exiting around midnight from 05Z-06Z. NAM model tends to keep marginal ceilings hanging around all night while the GFS provides post frontal scattering. At this point prefer the GFS model given current upstream observations behind the cold front. But will have to watch wrap around as it does get close to STL late tonight and early Friday morning. Friday will feature VFR/dry conditions with nw winds shifting north at 5-9 kts. MAB/07 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 3:11 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT THU MAR 27 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 311 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE SEVERE THIS EVENING...ESPECIALLY ACROSS PARTS OF CENTRAL MISSOURI. THESE SEVERE STORMS MAY BE CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE WITH A COUPLE OF WEATHER SYSTEMS NEXT WEEK MONDAY AND WEDNESDAY. SEVERE WEATHER IN NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. SHIMON
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:43 PM CDT | Tornado Warning | LSX | Moniteau | 32 min |
| Mar 27, 5:05 PM CDT | Tornado Warning | LSX | Boone, Cole, Moniteau | 25 min |
| Mar 27, 5:21 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 39 min |
| Mar 27, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 48 min |
| Mar 27, 5:35 PM CDT | Tornado Warning | LSX | Boone, Callaway | 25 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 44 min |
| Mar 27, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 39 min |
| Mar 27, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.